Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 6, NWS Miami, FL

April 29, 2022Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Apr 29, 2022, 4:53 PM EDT for Palm Beach County, Florida. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2022, 4:53 PM EDT (20:53 UTC)
Expired
Apr 29, 2022, 6:30 PM EDT
In force
97 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 105 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WGUS52 KMFL 292053
FFWMFL
FLC099-292345-
/O.NEW.KMFL.FF.W.0006.220429T2053Z-220429T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
453 PM EDT Fri Apr 29 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Southeastern Palm Beach County in southeastern Florida...

* Until 745 PM EDT.

* At 453 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Boynton Beach, Delray Beach, Ocean Ridge, Lantana, Village Of 
  Golf, Dunes Road, Hypoluxo, Gulf Stream, Briny Breezes, Manalapan, 
  Seminole Manor and Villages Of Oriole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2646 8017 2659 8016 2658 8004 2658 8002
      2645 7999 2645 8006

FLASH FLOOD...RADAR INDICATED

$$

NC
1 follow-up statement
005 
WGUS72 KMFL 292230
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
630 PM EDT Fri Apr 29 2022

FLC099-292240-
/O.CAN.KMFL.FF.W.0006.000000T0000Z-220429T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Palm Beach FL-
630 PM EDT Fri Apr 29 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN PALM BEACH 
COUNTY...

The earlier heavy rain has ended and flooding is no longer expected 
to pose a threat. Please continue to heed remaining road closures.

LAT...LON 2646 8017 2659 8016 2658 8004 2658 8002
      2645 7999 2645 8006

$$

NC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:38 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 29, 3:38 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
338 PM EDT Fri Apr 29 2022

.SHORT TERM (Now through Saturday)...
A frontal system extending west from the NW Bahamas extends across
South Florida early this afternoon, mainly from Palm Beach County to
the Lake Okeechobee area. Showers and isolated thunderstorms
associated with the front have been slowly diminishing over areas to
our north in the Treasure Coast, but are re-generating over inland
sections of Palm Beach County and around the lake. Farther to the
south and west, showers and isolated thunderstorms are developing
along both the Atlantic and Gulf seabreezes as they push inland,
with the Atlantic seabreeze making a bit more headway in the
prevailing easterly low level flow. For the rest of this afternoon,
showers along with a few thunderstorms will continue to focus along
the seabreezes and convective outflows south of the frontal boundary
where enough low level instability has taken place today. As far as
hazards go, the main threat is localized flooding due to the slow
W/SW storm motion, and the taller/stronger convection will likely
have a tendency to backbuild or move E with the mid/upper flow. East
coast metro areas have a slightly higher flood potential, but Gulf
coast locations may see isolated flooding as well. Deep instability
is limited, however, and mid-level lapse rates are quite poor. As a
result, we have limited the chance of thunderstorms to no more than
40 percent for this afternoon and evening.

A decrease in showers and thunderstorms is expected early this
evening, especially over the western half of the area. However, east
coast areas may see storms lingering until close to midnight.
Afterwards, additional showers associated with the southward moving
frontal system may regenerate over the near shore Atlantic waters
and affect parts of the east coast metro area overnight. A flood
threat exists with this scenario as well, with the main focus near
the front in Broward and Palm Beach counties.

The pattern for Saturday is expected to be a continuation of the
overnight, which is bands of showers, some heavy, over parts of the
east coast and adjacent waters. The highest rain chances continue to
be from northern Miami-Dade County northward through the Palm
Beaches in the general vicinity of the front. This is also where the
flood threat will continue for at least the first half of Saturday.
By Saturday afternoon, showers and thunderstorms are expected to
form along seabreezes and differential heating boundaries, similar
to today, and become fairly widespread from the Everglades to the
Gulf coast and the Lake Okeechobee area.

Temperatures today have gotten a little warmer than forecast due to
more sunshine early in the day, mainly in the mid 80s. After
seasonal lows in the 60s to lower 70s tonight, afternoon highs on
Saturday may be held down some over parts of the east coast due to
the clouds and rain, struggling to reach 80 degrees. Over the
interior and Gulf coast, Saturday highs should reach the lower to
mid 80s.

.LONG TERM (Saturday night through Thursday)...

Saturday night through Monday:
The long term period begins with a strong upper level troughing
over the Central United States with a building surface high
pressure over the western Atlantic. This feature will keep sfc
flow over SFL easterly to southeasterly throughout the entire long
term period. Nearby, a lingering weak upper level shortwave trough
stretching from FL to the the Bahamas will lead to increased rain
chances through the end of the weekend with best coverage being
across the interior and east coast of SFL. This upper level
feature will also allow for the 500 mb temps to cool down to -11
to -13C over South Florida potentially supporting some isolated
strong thunderstorms in the afternoon through the end of the
weekend. PWATs through the end of this weekend will range between
1.5-1.7 inches which is high for this time of year and will
support some locally heavy rainfall. The strongest convection will
occur with sea breeze collisions likely near the Lake and
interior regions.

Monday - Thursday:
By Monday, slightly drier air will likely filter into the region
which should bring down afternoon rain chances at least for the
very beginning of the week. With the high pressure in the west
Atlantic inducing that sfc southeasterly flow, SFL will be on the
periphery of the high which will likely lead to the chance for
diurnal showers and potentially isolated thunderstorms each
afternoon through the forecast period. This is very much
reminiscent of the typical summertime pattern where showers and
storms are possible each afternoon driven by peak daytime heating.
A lingering upper level shortwave over the Bahamas will provide
enhanced lift across the region through mid-week. This factor
coupled with moist easterly to southeasterly flow through the
period will allow for development of precip each afternoon with
greatest focus along the interior near the Lake where sea breeze
boundary collisions will occur.

Expect daytime highs in the mid 80s for the beginning of the period
with a slight warming trend beginning late this weekend. By
Thursday, highs could be approaching the 90s along the west SFL
coast.

&&

.AVIATION(18Z TAFS)...
SHRA/TSRA will focus over the interior and SW Florida coast
through 00z, with additional SHRA developing and increasing in
coverage near the east coast after 22z. Most TSRA should remain
far enough away from the east coast terminals this afternoon, so
VCTS should cover most of this, although KAPF may need updates
later on. Updates may also be needed for the east coast sites
after 22z as SHRA and potential TSRA affect the terminals. Wind
mainly E-SE 10-12 knots, gusty in and near SHRA/TSRA.

&&

.MARINE...
A NE swell of about 3 feet will continue over the
waters off Palm Beach County and contribute to seas of 6-7 feet
through tonight. The swell should gradually diminish during the
weekend, but seas in the Atlantic should still be in the 4-6 ft
range until late Sunday. High pressure rebuilding over the western
Atlantic early next week in the wake of the dissipating frontal
system over South Florida will cause winds and seas to once again
increase, especially in the Atlantic waters. Widespread showers
and a few thunderstorms will affect the Atlantic waters this
weekend, then possibly again Tuesday and Wednesday of next week.

.BEACHES...
The rip current risk is expected to remain high for most
of the Atlantic beaches through the weekend and into early next week
due to a combination of moderate onshore wind and the NE swell. The
NE swell will also raise surf heights at the Palm Beach coastline
through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  82  72  83 /  50  70  40  60
West Kendall     69  83  69  84 /  40  60  30  60
Opa-Locka        70  82  71  84 /  60  70  40  60
Homestead        71  81  71  82 /  40  50  30  50
Fort Lauderdale  71  80  71  82 /  60  70  40  60
N Ft Lauderdale  71  79  71  81 /  60  70  40  60
Pembroke Pines   70  81  70  83 /  60  70  40  60
West Palm Beach  69  79  69  82 /  70  70  40  60
Boca Raton       71  81  71  82 /  70  70  40  60
Naples           69  85  69  87 /  30  70  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 2 PM EDT Saturday for AMZ650-670.

GM...None.
&&

Tonight/Saturday and Aviation/Marine...Molleda
Saturday Night through Friday...Rizzuto

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 29, 3:32 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
332 PM EDT Fri Apr 29 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
332 PM EDT Fri Apr 29 2022

...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE THROUGH THE WEEKEND...
...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES...
...ELEVATED SURF ALONG PALM BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flooding: Locally heavy rainfall from slow moving or training
of showers will lead to the possibility of localized flooding along
both east and west coast metro areas, with the highest risk across
Broward and Palm Beach counties.

Rip currents: There is a high risk of rip currents at the Atlantic
beaches.

Surf: Surf heights are expected to be around 4-6 feet along portions
of the Palm Beach County coast. Some breakers could reach 7 feet.

Marine: Advisory level seas are forecast across Atlantic waters
adjacent Palm Beach county through tonight. Cautionary level winds
are expected elsewhere.

Lightning: Scattered thunderstorms are expected, mainly during the
afternoon and evening.

Waterspouts: Isolated waterspouts are possible over the local waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers and thunderstorms are expected once
again on Saturday and Sunday and could bring the threat for heavy
rain and localized flooding once again. High rip current risk along
the Atlantic coast will likely continue into mid-week. Hazardous
marine conditions may persist over the Palm Beach waters through the
first part of Saturday, with cautionary conditions continuing
through the weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:33 PM EDTSpecial Weather StatementMFLHendry42 min
Apr 28, 8:51 PM EDTSpecial Marine WarningMFL54 min
Apr 28, 9:10 PM EDTSmall Craft AdvisoryMFL36 hr
Apr 28, 11:06 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 29, 4:32 PM EDTAreal Flood AdvisoryMFLPalm Beach21 min
Apr 29, 5:25 PM EDTSpecial Weather StatementMFLHendry50 min
Apr 29, 5:45 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Apr 29, 6:18 PM EDTSpecial Weather StatementMFLCollier42 min
Apr 29, 6:24 PM EDTSpecial Marine WarningMFL66 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.